Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: cycling?

Posted by med_empowered on December 3, 2005, at 3:08:26

In reply to Re: cycling? Bob, posted by Phillipa on December 2, 2005, at 22:13:15

hey! if you tried tegretol, you could still try trileptal, which could possibly cause fewer problems. Its also possible to just reduce the lithium and add in some depakote, tegretol, or trileptal. Keppra is another possible option; the problem there would be drug-induced depression..other than that, its a remarkably clean drug in terms of side effects and drug-drug interactions. As for the atypicals..I've taken them, and I wasn't impressed. Really..they're not so great. I think you're better off sticking with Lithium.

Another, last-ditch option would be Dilantin (Phenytoin); its an old-school anticonvulsant, but it seems to work in some bipolar patients. If the dosage is adjusted correctly you can avoid cognitive impairment.

Just boosting your Lithium can help, as long as you can handle the side effects. Calcium channel blockers help some people (probably not a good idea at this point, but your doc might want to try it). You could also benefit by adding a low-ish dose of another mood-stabilizer--depakote, etc. I dont think the adjustment has to be permanent; from what I understand, your doc can adjust the mood stabilizers downwards once your depression has resolved itself.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[584868]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:med_empowered thread:584423
URL: http://www.dr-bob.org/babble/20051126/msgs/584868.html